Advertisement

 

 

FDA Issues Stronger Warning on Side Effects of Fluoroquinolones

FDA Issues Stronger Warning on Side Effects of Fluoroquinolones
Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

FRIDAY, May 13, 2016 (HealthDay News) — Stronger warnings about the possible side effects of fluoroquinolones were issued Thursday by the U.S. Food and Drug Administration.

The agency said these side effects are concerning enough that health care providers should not prescribe these drugs to people with sinusitis, bronchitis, or uncomplicated urinary tract infections when they have other treatment options.

Some of the reported side effects include pain in the tendons, joints, or muscles; a “pins-and-needles” sensation; confusion; and hallucinations. Anyone who experiences these symptoms while taking these drugs should contact their health care provider immediately, the agency advised in a statement.

The FDA had issued two previous warnings about some of the side effects associated with these drugs, in 2008 and 2013, but this is the first time the agency is recommending that health care providers not prescribe them for certain patients.

More Information

Copyright © 2016 HealthDay. All rights reserved.
healthday

Submit a Comment

Your email address will not be published. Required fields are marked *

nineteen + 3 =

[ HIDE/SHOW ]